Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir - Acid Reflux
Sep 25, 2002

My partner has been taking Trizivir for approximately 6 weeks. Almost immediately he began suffering HORRIBLE syemptoms from what the doc called GERD (Gastro-Esophogeal Reflux Disease). Attempts to mitigate this side-effect have included Prilosec with Zantac. He has also tried eating every 3 hours (which is damn near impossible cuz of all the crud in his stomach). No real success. I'm thinking the enteric coating on the Trizivir is the culprit, as he has had similar problems with Biaxin (which strangely enough has a very similar coating constituent). Are there different more effective meds to manage the GERD, or do we try seperating the Trizivir components out into their seperate forms. Seperated neither Abacavir, Epivir, or Zidovudine have enteric coatings. We're grasping at straws for a solution, as the Trizivir is working extremely well. Thank you for your time and kind consideration of our request.

Response from Dr. Henry

Has he been evaluated for H pylori disease and/or been seen by a GI specialist? Some patients simply have a hard time with AZT and less often abacavir. If there is no underlying GI disease that can be identified then perhaps switching meds around would be worthwhile. D4T, ddI, or tenofovir could be substituted for the AZT. KH



Previous
Lipodistrophy
Next
HIV in other parts of Body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement